Alert archive / Minnesota / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 155, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 11, 2025, 9:01 PM CDT for Stevens County, Minnesota. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2025, 9:01 PM CDT (02:01 UTC)
- Expired
- Aug 11, 2025, 9:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Stevens County, MN
The radar
The Aberdeen radar (KABR), 199 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 9:10 PM CDT | HAIL 1.5 | 2 Nnw Donnelly, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
960
WUUS53 KMPX 120201
SVRMPX
MNC149-120245-
/O.NEW.KMPX.SV.W.0155.250812T0201Z-250812T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
901 PM CDT Mon Aug 11 2025
The National Weather Service in the Twin Cities has issued a
* Severe Thunderstorm Warning for...
Northern Stevens County in west central Minnesota...
* Until 945 PM CDT.
* At 901 PM CDT, a severe thunderstorm was located near Donnelly, or
13 miles northwest of Morris, moving east at 30 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Trained spotters reported.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* This severe thunderstorm will be near...
Donnelly around 910 PM CDT.
Morris around 925 PM CDT.
Other locations impacted by the severe thunderstorm include Fish
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm has produced large hail.
&&
LAT...LON 4576 9576 4559 9576 4559 9575 4551 9575
4564 9621 4576 9616
TIME...MOT...LOC 0200Z 285DEG 25KT 4571 9612
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
MPG3 follow-up statements
144
WWUS53 KMPX 120222
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
922 PM CDT Mon Aug 11 2025
MNC149-120245-
/O.CON.KMPX.SV.W.0155.000000T0000Z-250812T0245Z/
Stevens MN-
922 PM CDT Mon Aug 11 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHEASTERN STEVENS COUNTY...
At 922 PM CDT, a severe thunderstorm was located over Donnelly, or 7
miles northwest of Morris, moving east at 20 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Trained spotters reported.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
This severe thunderstorm will be near...
Donnelly around 925 PM CDT.
Morris around 935 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm has produced large hail.
&&
LAT...LON 4576 9576 4559 9576 4559 9575 4551 9575
4563 9612 4576 9607
TIME...MOT...LOC 0201Z 285DEG 19KT 4571 9613
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
MPG879
WWUS53 KMPX 120230
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
930 PM CDT Mon Aug 11 2025
MNC149-120245-
/O.CON.KMPX.SV.W.0155.000000T0000Z-250812T0245Z/
Stevens MN-
930 PM CDT Mon Aug 11 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHEASTERN STEVENS COUNTY...
At 930 PM CDT, a severe thunderstorm was located 6 miles north of
Morris, moving east at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Trained spotters reported.
IMPACT...Damage to vehicles is expected.
This severe thunderstorm will be near...
Morris around 935 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm has produced large hail.
&&
LAT...LON 4576 9576 4559 9576 4559 9575 4551 9575
4562 9605 4576 9598
TIME...MOT...LOC 0222Z 285DEG 19KT 4568 9597
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
MPG319
WWUS53 KMPX 120241
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
941 PM CDT Mon Aug 11 2025
MNC149-120251-
/O.EXP.KMPX.SV.W.0155.000000T0000Z-250812T0245Z/
Stevens MN-
941 PM CDT Mon Aug 11 2025
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 945 PM CDT FOR
NORTHEASTERN STEVENS COUNTY...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However, small
hail, gusty winds, and heavy rain are still possible with this
thunderstorm.
&&
LAT...LON 4576 9576 4559 9576 4559 9575 4551 9575
4562 9605 4576 9598
TIME...MOT...LOC 0230Z 285DEG 19KT 4567 9591
$$
MPGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 7:00 PM CDT, 2 hours 1 minute earlier. Its key messages:
- Wildfire smoke with diminished air quality expected today, improving after the frontal passage for Tuesday.
- The second half of the week continues to look warmer and more humid. This will support a more active pattern with multiple rounds of showers & thunderstorm through the weekend.
Area forecast discussion, Aug 11, 7:00 PM CDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 700 PM CDT Mon Aug 11 2025 .KEY MESSAGES... - Wildfire smoke with diminished air quality expected today, improving after the frontal passage for Tuesday. - The second half of the week continues to look warmer and more humid. This will support a more active pattern with multiple rounds of showers & thunderstorm through the weekend. && .DISCUSSION... Issued at 232 PM CDT Mon Aug 11 2025 GOES satellite imagery reveals a developing Cu field overhead & a swath of wildfire smoke ahead of an approaching cold front. This wildfire smoke has led to the issuance of an AQA for all of MN & west-central WI until Tuesday. Surface observations show the impact of near surface smoke across western & central MN, where numerous sites are observing visibilities down in the 3 to 5SM range. Smoke will continue eastward throughout the day with visibility impacts likely to follow. High temperatures top out in the low to mid 80s with "comfortable" humidity levels & light SW winds. Overnight, an approaching cold front will move into western & central MN, bringing a band of scattered showers with it. There could be a few rumbles of thunder, but nothing too impactful. Rain amounts are likely to be a few hundredths to a quarter inch - not a widespread or heavy rainfall by any means. This boundary will continue eastward with a few isolated showers possible across E MN & W WI early Tuesday morning. Air quality should improve behind the front with NW/WNW surface winds ushering in a smoke-free airmass. Temperatures will still warm into the upper 70s & lower 80s but it should remain comfortable with respect to humidity through mid week. A more active stretch is on tap for the second half of the week into next weekend as low level flow turns to the south. This will bring us multiple rain & t-storm chances into next weekend. Guidance has Td's increasing into the low to mid 70s by Friday with highs in the upper 80s/lower 90s. This will be a tricky set up as there is the potential for a stationary boundary to set up somewhere across the Upper Midwest over the weekend. This boundary would pose an increased threat of thunderstorms & heavy rain potential, given the increased likelihood of training convection. There is also a non-zero chance for severe weather given the uptick in instability associated with the moist airmass in place. Several shortwaves will track along this boundary, each with the potential to bring heavy rain & severe thunderstorms, but it's too early to focus on the finer details given it's 5+ days out. && .AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/... Issued at 638 PM CDT Mon Aug 11 2025 Smoke, with 3-5sm vis will linger much of the night across MN, but will start to improve Tuesday as the cold front currently approaching Fargo moves across the area tonight through Tuesday morning. As for that front, roughly 1500 j/kg of minimally capped mlCAPE has resulted in a broken line of storms from Lake of the Woods to northeast SoDak. We have enough confidence in TS impacting AXN/STC to convert prob30s to tempo groups there this evening. These storms will be losing steam across central MN, so continued to keep all other terminals dry with the fropa, though did add a prob30 for shra at EAU late Tuesday morning where the HRRR is showing some showers developing as deeper diurnal mixing develops. RAP soundings support some MVFR cig potential in the morning behind the FROPA, basically as a diurnal cu-field starts to develop. Despite this, models don't really hint at much low stratus developing, so it doesn't show up in the TAFs, but will be a trend we'll have to watch. KMSP...Can't rule out a shower between 8z and 11z and likewise, can't completely rule out a brief MVFR cig between 10z and 14z. /OUTLOOK FOR KMSP/ WED...VFR. Wind NW 5-10 kts bcmg S. THU...VFR. Chc -TSRA. Wind SE 10-15 kts. FRI...VFR. Chc MVFR/-TSRA. Wind S 10-15 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...BPH AVIATION...MPG
Hazardous weather outlook, Aug 11, 2:57 PM CDT, 6 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 257 PM CDT Mon Aug 11 2025 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 122000- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 257 PM CDT Mon Aug 11 2025 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. Poor air quality due to Canadian wildfire smoke is expected. An Air Quality Alert is in effect for Minnesota and Wisconsin. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Air quality gradually improves Tuesday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Special weather statement, Aug 11, 8:46 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
846 PM CDT Mon Aug 11 2025
MNZ041-047-048-120245-
Stevens MN-Douglas MN-Pope MN-
846 PM CDT Mon Aug 11 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTHERN STEVENS...
DOUGLAS AND NORTHWESTERN POPE COUNTIES UNTIL 945 PM CDT...
At 846 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from near Evansville to 10 miles north of
Chokio, or extending from 20 miles west of Alexandria to 17 miles
northwest of Morris, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Alexandria, Morris, Starbuck, Evansville, Carlos, Brandon, Lowry,
Kensington, Cyrus, Donnelly, Fish Lake, Holmes City, Garfield,
Belle River, Nelson, Forada, Farwell, Melby, and Morris Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4607 9577 4600 9515 4569 9542 4549 9570
4564 9625 4576 9625 4576 9576 4593 9576
4593 9577
TIME...MOT...LOC 0146Z 286DEG 23KT 4597 9576 4581 9596 4572 9620
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MPGSpecial weather statement, Aug 11, 8:48 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
848 PM CDT Mon Aug 11 2025
MNZ042-120230-
Todd MN-
848 PM CDT Mon Aug 11 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTHERN TODD COUNTY
UNTIL 930 PM CDT...
At 848 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from 16 miles north of Hewitt to 15 miles
north of Carlos, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Staples, Browerville, Clarissa, Eagle Bend, Bertha, Hewitt and
Philbrook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4607 9465 4609 9515 4628 9515 4637 9516
4637 9473 4636 9473 4635 9472 4635 9468
4636 9467 4635 9466 4635 9465
TIME...MOT...LOC 0148Z 271DEG 38KT 4656 9503 4631 9510 4619 9531
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MPGThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:46 PM CDT | Special Weather Statement | MPX | Douglas, Stevens | 59 min |
| Aug 11, 8:48 PM CDT | Special Weather Statement | MPX | Todd | 42 min |
| Aug 11, 9:44 PM CDT | Special Weather Statement | MPX | Morrison, Pope, Todd | 61 min |
| Aug 11, 10:19 PM CDT | Severe Thunderstorm Warning | MPX | Pope | 56 min |
| Aug 11, 10:47 PM CDT | Special Weather Statement | MPX | Benton, Stearns | 43 min |
| Aug 11, 11:30 PM CDT | Special Weather Statement | MPX | Isanti, Sherburne | 45 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.